Alert archive / Texas / Flash Flood Warnings in 2015
Flash Flood Warning 179, NWS Austin/San Antonio, TX
NWS Austin/San Antonio, TX issued this flash flood warning at Oct 31, 2015, 8:25 PM CDT for Bexar County, Texas. It was in force for 3 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Oct 31, 2015, 8:25 PM CDT (01:25 UTC)
- Expired
- Oct 31, 2015, 11:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Austin/San Antonio, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Bexar County, TX
The radar
The Austin/San Antonio radar (KEWX), 52 km from the middle of the area, began a volume at 01:29 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Oct 31, 8:36 PM CDT | FLASH FLOOD | 1 Se Fiesta Texas, TX | ROAD CLOSED AT OLD FREDERICKSBURG ROAD AND LOOP 1604 DUE TO HEAVY RAINS |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 11 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Corpus Christi, TX (KCRP), launched 00:00Z, 1.4 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 70 J/kg
- Mixed-layer CIN
- -113 J/kg
- Mixed-layer LCL
- 1111 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- -27 m²/s²
- 0-3 km storm-relative helicity
- 201 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.0
The text
As transmitted, in the capitals the NWS used until 2016.
185
WGUS54 KEWX 010125
FFWEWX
TXC029-010430-
/O.NEW.KEWX.FF.W.0179.151101T0125Z-151101T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
825 PM CDT SAT OCT 31 2015
THE NATIONAL WEATHER SERVICE IN AUSTIN SAN ANTONIO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
CENTRAL BEXAR COUNTY IN SOUTH CENTRAL TEXAS...
* UNTIL 1130 PM CDT
* AT 822 PM CDT...DOPPLER RADAR INDICATED HEAVY RAIN ACROSS THE SAN
ANTONIO METRO AREA. UP TO ONE INCH OF RAIN HAS ALREADY FALLEN OVER
SOME PLACES. FLASH FLOODING IS EXPECTED TO BEGIN SHORTLY ACROSS
AREA ROADS...UNDERPASSES AND LOW LYING AREAS. ADDITIONAL ONE INCH
OF RAINFALL IS POSSIBLE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SAN ANTONIO...LIVE OAK...LEON VALLEY...KIRBY...ALAMO HEIGHTS...
WINDCREST...TERRELL HILLS...HOLLYWOOD PARK...SHAVANO PARK...OLMOS
PARK...SOMERSET...ELMENDORF...LACKLAND AFB...CROSS MOUNTAIN...
CASTLE HILLS...BALCONES HEIGHTS...HILL COUNTRY VILLAGE...
SOUTHTON...MARTINEZ AND MITCHELL LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
TURN AROUND...DONT DROWN WHEN ENCOUNTERING FLOODED ROADS. MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 2964 9835 2926 9831 2914 9843 2922 9865
2964 9864
$$1 follow-up statement
349
WGUS74 KEWX 010219
FFSEWX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
919 PM CDT SAT OCT 31 2015
TXC029-010228-
/O.CAN.KEWX.FF.W.0179.000000T0000Z-151101T0430Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BEXAR TX-
919 PM CDT SAT OCT 31 2015
...THE FLASH FLOOD WARNING FOR CENTRAL BEXAR COUNTY IS CANCELLED...
THE HEAVY RAIN OVER THE SAN ANTONIO AREA HAS ENDED...AND FLOODING IS
NO LONGER EXPECTED TO POSE A THREAT. SOME LINGERING LIGHT SHOWERS
STILL POSSIBLE FOR THE NEXT FEW HOURS.
LAT...LON 2964 9835 2926 9831 2914 9843 2922 9865
2964 9864
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Austin/San Antonio, TX wrote its last area forecast discussion before this flash flood warning went out at Oct 31, 7:23 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Oct 31, 7:23 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 723 PM CDT SAT OCT 31 2015 .UPDATE... UPWARD FORCING CONTINUES TO INCREASE AHEAD OF THE UPPER LEVEL LOW CURRENTLY CENTERED OVER THE SERRANIAS DEL BURRO AND DRIFTING TO THE EAST. AS A RESULT...HAVE BOOSTED POPS ACROSS EASTERN AREAS AND INTRODUCED THUNDERSTORMS AS SHOWERS CONTINUE TO GROW UPSCALE WITH LIGHTNING IN SHOWERS IN THE UPPER LOW. NO OTHER CHANGES. && .PREV DISCUSSION... /ISSUED 658 PM CDT SAT OCT 31 2015/ AVIATION... /00Z TAFS/ MOSTLY HIGH CLOUDS WILL PREVAIL ACROSS THE AREA TERMINALS THROUGH SUNDAY MORNING. SKIES ARE EXPECTED TO CLEAR FROM WEST TO EAST OVERNIGHT INTO SUNDAY. SOME LINGERING CLOUDS ARE EXPECTED ACROSS KAUS IN THE AFTERNOON BUT OVERALL...VFR CONDITIONS ARE ANTICIPATED FOR THE FORECAST PERIOD. LIGHT NORTHERLY WINDS ARE EXPECTED OVERNIGHT INTO SUNDAY AND INCREASING IN THE AFTERNOON 5 TO 10 KNOTS WITH HIGHER GUSTS. PREV DISCUSSION... /ISSUED 430 PM CDT SAT OCT 31 2015/ UPDATE... RADARS SHOW PATCHY LIGHT RAIN DEVELOPING AHEAD OF THE UPPER LEVEL TROUGH DUE TO UPPER LEVEL DIFFLUENCE AND UPWARD FORCING OF MOIST MID LEVEL AIRMASS. HAVE UPDATED TO INCLUDE MENTION OF LIGHT RAIN FOR THIS EVENING. PREV DISCUSSION... /ISSUED 229 PM CDT SAT OCT 31 2015/ SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... UPPER AIR ANALYSIS THIS MORNING SHOWED A TROUGH FROM THE NORTHERN PLAINS TO THE BAJA PENINSULA WITH SOUTHWESTERLY FLOW OVER TEXAS. AT THE SURFACE...THE COLD FRONT HAS PASSED THROUGH OUR CWA AND WINDS WERE FROM THE NORTHWEST. DRIER AIR IS MOVING IN BEHIND THE FRONT WITH DEW POINT TEMPERATURES FIVE TO 15 DEGREES LOWER THAN 24 HOURS AGO. THE UPPER LEVEL TROUGH WILL MOVE ACROSS TEXAS DURING THIS PERIOD. HIGH PRESSURE AT THE SURFACE WILL SETTLE OVER THE AREA BRINGING DRY WEATHER. WILL SEE COOLER TEMPERATURES THROUGH MONDAY MORNING. LONG TERM (MONDAY THROUGH SATURDAY)... THE UPPER PATTERN WILL BRIEFLY BECOME ZONAL MONDAY BEFORE ANOTHER TROUGH DIGS DOWN ALONG THE WEST COAST. THIS WILL TURN THE FLOW OVER TEXAS TO THE SOUTHWEST BY TUESDAY. THE SURFACE HIGH WILL MOVE TO THE EAST DURING THIS TIME AND LOW LEVEL WINDS WILL BECOME SOUTHEASTERLY. WEATHER WILL REMAIN DRY THROUGH THIS TIME FRAME AND TEMPERATURES WILL REBOUND. THE UPPER TROUGH WILL MOVE TOWARD THE EAST ACROSS ARIZONA AND NEW MEXICO BY THURSDAY WITH LOW LEVEL FLOW REMAINING FROM THE SOUTHEAST. AN UPPER LEVEL SHORTWAVE TROUGH WILL MOVE THROUGH THE PATTERN AND BRING A CHANCE FOR SHOWERS AND THUNDERSTORMS WEDNESDAY. DURING THE DAY THURSDAY...THE TROUGH WILL BEGIN TO LIFT OVER THE TOP OF A RIDGE OVER THE GULF AND A FRONTAL SYSTEM WILL MOVE TOWARD WEST TEXAS. MODELS BEGIN TO DIVERGE AT THIS POINT. THE GFS MAINTAINS A SHARPER...SLOWER TROUGH THROUGH FRIDAY NIGHT WHILE THE ECMWF FLATTENS THE TROUGH AS IT MOVES QUICKLY OVER THE RIDGE. THE FRONT WILL MOVE ACROSS TEXAS FRIDAY AND SATURDAY CONTINUING RAIN CHANCES THROUGH THE END OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... AUSTIN CAMP MABRY 57 75 54 81 55 / 20 - 0 0 0 AUSTIN BERGSTROM INTL AIRPORT 56 76 50 80 51 / 20 - 0 0 0 NEW BRAUNFELS MUNI AIRPORT 58 78 52 82 53 / 30 0 0 0 0 BURNET MUNI AIRPORT 54 73 51 79 53 / 20 - 0 0 0 DEL RIO INTL AIRPORT 54 80 52 84 54 / 10 0 0 0 0 GEORGETOWN MUNI AIRPORT 55 73 51 78 53 / 20 10 0 0 0 HONDO MUNI AIRPORT 55 79 49 84 51 / 20 0 0 0 0 SAN MARCOS MUNI AIRPORT 58 76 52 80 53 / 20 0 0 0 0 LA GRANGE - FAYETTE REGIONAL 61 75 55 79 56 / 20 10 0 0 0 SAN ANTONIO INTL AIRPORT 58 78 53 82 54 / 30 0 0 0 0 STINSON MUNI AIRPORT 59 79 53 84 54 / 30 0 0 0 0 && .EWX WATCHES/WARNINGS/ADVISORIES... NONE. && MESOSCALE/AVIATION...17 SYNOPTIC/GRIDS...04 PUBLIC SERVICE/DATA COLLECTION...30
Hazardous weather outlook, Oct 31, 11:01 AM CDT, 9 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX 1101 AM CDT SAT OCT 31 2015 TXZ171>173-183>194-202>209-217>225-228-011615- LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA- GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE- MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA- FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT- 1101 AM CDT SAT OCT 31 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS. .DAY ONE...TODAY AND TONIGHT. FLOODED ROADS AND LOW WATER CROSSINGS WILL CONTINUE TO CREATE HAZARDOUS DRIVING CONDITIONS ACROSS MUCH OF SOUTH CENTRAL TEXAS THROUGH TONIGHT. WATERS WILL BE SLOW TO RECEDE SO MANY AREAS WILL CONTINUE TO BE INUNDATED WITH WATER THROUGH TONIGHT. RIVER RISES WILL ALSO CONTINUE TODAY OVER THE COASTAL PRAIRIES...ESPECIALLY OVER THE LOWER PORTIONS OF THE GUADALUPE...SAN ANTONIO...CIBOLO CREEK...COLORADO RIVER BASINS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. SOME AREA RIVERS WILL CONTINUE TO BE IN FLOOD AT LEAST THROUGH SUNDAY. THESE RISES WILL AFFECT BOTH ROADS AND SOME HOMES NEAR THE FLOODED RIVERS AND CREEKS. OTHERWISE NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED.
The office that day
Everything else NWS Austin/San Antonio, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 31, 7:34 PM CDT | Areal Flood Advisory | EWX | Atascosa, Bexar, Wilson | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.